MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL II; VITAMIN D TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL II; VITAMIN D TEST SYSTEM
Catalog Number 07028148190
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for two patient samples tested with the elecsys vitamin d total gen.2 assay (vitd2) on a cobas 8000 e 801 module.The customer was performing a method comparison study between the vitd2 assay and the elecsys vitamin d total gen.3 assay (vitd3) and values measured with two patient samples did not agree.Only the values from the vitd2 assay were reported outside of the laboratory.The customer did not know which values were correct.The primary tube of the first sample resulted in a vitd2 value of 114 ng/ml and a vitd3 value of 28.9 ng/ml.The secondary tube of the firs sample resulted in a vitd2 value of 109 ng/ml and a vitd3 value of 30.5 ng/ml.The second patient sample was diluted prior to measurement.The primary tube of the second sample resulted in a vitd2 value of 142 ng/ml and a vitd3 value of 18.3 ng/ml.The secondary tube of the second sample resulted in a vitd2 value of 137 ng/ml and a vitd3 value of 19.3 ng/ml.The serial number of the e 801 analyzer is (b)(4).
 
Additional Manufacturer Narrative
The complained patient samples were provided for investigation and the customer's results could be reproduced.
 
Additional Manufacturer Narrative
The expiration date for vitd2 reagent lot 570755 is august 2022.The last vitd2 calibration was performed on (b)(6) 2022.The first calibrator level signals were lower than expected.Vitd2 quality control data from (b)(6) 2022 to (b)(6) 2022 was within range.Upon review of alarm trace data from (b)(6) 2022 to (b)(6) 2022, there were 28 sample short alarms and 8 sample clot detection alarms.Upon further investigation of the provided patient samples, it was determined through hplc-ms/ms testing that the sample contained biotin levels significantly above the claimed biotin threshold for the vitd2 assay.The sample from patient 1 was found to contain 216.06 ng/ml of biotin and the sample from patient 2 was found to contain 254.57 ng/ml of biotin.Per product labeling for vitd2: "highest concentration of substance tested that demonstrated no significant interference: biotin = = 123 nmol/l or = 30 ng/ml".

Brand Name
ELECSYS VITAMIN D TOTAL II
Common Device Name
VITAMIN D TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15183880
Report Number1823260-2022-02348
Device Sequence Number6389830
Product Code MRG
UDI-Device Identifier04015630940127
UDI-Public04015630940127
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K162840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07028148190
Device Lot Number570755
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer08/11/2022
09/07/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date09/02/2022
09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown